Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Methadone & Lyrica

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:22 AM in Pain Medications
Hi, I'm new here.

I have been on Methadone for PM since Oct 2007. 50mg daily with 450 mg Lyrica and Cymbalta.

Right after being put on this combination I gained 50lbs in 3 months. My weight has since stabilized, but I have not been able to lose any of that weight gain. I was put on the methadone because I was no longer getting the pain relief from the Oxycontin.

I would really like to lose some of this weight, knowing it does not help my chronic back pain. My doctor admitted that the meds were most likely the cause of the weight gain, but does not what to change my meds as he thinks i'm taking the most effective combination for my pain.

My question to anyone here? Has anybody ever been taken off methadone and put on another med, and if so what was it and was it effective on your pain?

Thanks,

Mark

My situation: Laser lumbar surgery Sept 2006, 2 level lumbar fusion April 2007, SCS installed May 2008.
advertisement

Comments

  • If I had to guess I would say that the Lyrica is what is putting the weight on. I am also on methadone and have actually been able to lose some weight on it. However I have seen tons of posts about the Lyrica and weght gain. There is another nerve pain med called Topomax that actually helps you lose weight. You may want to ask your doc about it. Good luck.
    PS I was on Topomax and lost weight like crazy without even trying. There are several of us doing a diet and weekly weigh in under diet and exercise. please feel free to pop in and join us. there are 2 members in our diet group that have gained weight from the lyrica.
  • Thanks for the response.......maybe it is the Lyrica....I will see if the Doc will change this for me. I see him Sept 3rd.

    Mark
  • Since starting methadone a couple months ago, pain is doing ok, but I've really just 'lost' my appetite. I'm 2nd'ing the opinion that it's the Lyrica, just in case you look at this thread again =)
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,728
    hi segars,
    Go to askapatient.com and get over 100 reports on any drug by the patient. I was put on methadone 50mgs. and androgel, (testostrone replacement) and I gained 35 lbs.
    Good luck Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • made me gain weight in a short amount of time. When I was on Nuerontin I did not gain any weight. I too was on Methadone and Lyrica. So I went back to the Neurontin. If you read post's here or even research Lyrica you will see over and over again how it can cause weight gain or how people are gaining weight from it. My suggestion would to ask about Neurontin or the Topomax. I have never been on Topomax but I didn't gain weight with the neurontin and it is a lot cheaper than the Lyrica.
    Good Luck.
    MJ
  • I came on here to see what Lyrica was like as I was going to ask my O/S for it instead of valium. Now I dont think I will as I cant afford to put on weight. Double blow!

    Sara O:)
  • Hello I have been on lycria about 5mths now and the only weight gain I had was my boobs went up 2 cup sizes to my advantage!!! =D>

    I think if you take lower doses you don't gain. Taking 2x75gms a day only . I would be lost without it. I think most people should be careful with the diet they eat in general being overweight with back problems is adding on more pain i guess.

    The advantages are for me pain is tolerably. It does however take a month to kick in so you have to have the patience to wait out .

    I think in general everyone is affected differently by tablets and no one is the same . So best to start low doses and get doctors advice.

    By the way I also tryed Gababentin and again my boobs went enourmous with it . But it did nothing for pain for me personally.

    To be honest people think I have had a boob job.
    I am slim and normally 32c which went to 32e cup !!! Don't ask me how. Maybe there is something in these tablets, I gained no weight anywhere esle.

    Think sometimes I just have to have a laugh at my self huh .
    Just get on with it hey that's life! Sorry to talk about boobs on back site :O) Just a strange effect from tablets for me. =))
advertisement
Sign In or Register to comment.